- 医療薬学 (ISSN:1346342X)
- vol.43, no.4, pp.223-229, 2017-04-10 (Released:2018-04-10)
Acetaminophen is approved up to 4,000 mg per day as an analgesic agent in Japan and displays analgesic effects depending on dosage. On the other hand, acetaminophen has some interactional effects. The mechanism of the interaction between acetaminophen and warfarin has not been elucidated, and no interactional cases have been reported in Japan either. However, two cases of marked PT-INR elongation were recognized by two inpatients in our hospital, Japanese males in their 50s and 60s who were treated with concurrent chemoradiotherapy using 70 Gy radiotherapy delivered as 2 Gy daily and triweekly 100 mg/m2 cisplatin, that had been prescribed both drugs. Each PT-INR lapsed into loss of control; the maximum for one was more than 20 which was unmeasurable and for the other, 9.48, given vitamin K2 (VK2) immediately was antagonistic to warfarin. Concomitant drugs of warfarin were promptly checked again to see if it was related to the plasma protein binding ratio and hepatic cytochrome P450 inhibition reaction. Furthermore, each liver function test was also normal. As a result of consideration on these two, the dosage of acetaminophen has possible implications. It could be caused by the active metabolite of acetaminophen, NAPQI (N-acetyl-para-benzoquinone imine), as reported by basic research of VK cycle inhibitory action; however, the mechanism is not completely clear yet so future research is required to clarify this point. In any case, it is necessary to regularly measure PT-INR through the combination of warfarin and acetaminophen.